Hail, Craig
- When
- May 24, 12:15 AM CST
- Where
- Craig County, 2 mi W of Welch
- Measured
- 2.75 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 36.870, -95.136
Baseball size hail damaged homes and vehicles.
Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 24th, as the low level jet increased lift over a frontal boundary that stretched across the area. Strong elevated instability and wind shear resulted in some of the storms becoming supercells, which produced large hail up to baseball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 24th, as the low level jet increased lift over a frontal boundary that stretched across the area. Strong elevated instability and wind shear resulted in some of the storms becoming supercells, which produced large hail up to baseball size. An organized line of severe thunderstorms that developed over southwestern Kansas during the late evening of the 23rd, moved into portions of eastern Oklahoma during the morning of the 24th. These thunderstorms produced widespread damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 23, 11:44 PM CST, 31 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tulsa OK
1244 AM CDT Sat May 24 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 130 PM CDT Fri May 23 2025
- Scattered storms through evening with increasing coverage late
tonight primarily NE OK into NW AR. Severe potential may
increase overnight.
- Thunderstorms ongoing Saturday morning with increasing severe
risk develop Saturday afternoon and evening. Heavy rainfall
accumulations steadily increase.
- Widespread showers and storms Sunday through Sunday night and
may persist through the day Monday. Severe weather potential
remains. Flooding likely to be ongoing by Monday.
- Concern increasing for a rather widespread heavy rainfall
footprint through Monday across portions of E OK and NW AR.
The holiday weekend will have many outdoor activities and the
prolonged heavy rainfall potential may expose many to
increasing flood risk. Flood safety awareness will be a focus.
&&
.SHORT TERM...
(Tonight)
Issued at 130 PM CDT Fri May 23 2025
Ongoing cluster of strong to severe storms across north central
OK will continue eastward and is the immediate near term focus.
Storms will continue to move away from the stronger instability
corridor so severe risk is likely to remain isolated. With time
the low level jet will intensify and veer into the NW-SE oriented
elevated frontal zone with an expanding coverage of precip during
the overnight hours. This corridor is likely to be in or near the
far NE OK to far NW AR zone. Heavy rains will accumulate during
this time frame as storm motions align with the focusing boundary.
An eventual upscale growth into strong clusters and/or potential
MCS development would mark an uptick in severe potential. Should
this evolution occur then late tonight into Saturday morning would
be the favored timeframe. This scenario would also focus a
stronger outflow further southwest across E OK into SW AR.
&&
.LONG TERM...
(Saturday through Friday)
Issued at 130 PM CDT Fri May 23 2025
Convective evolution tonight will impact storm placement and
potential severity into Sat afternoon. Expect a strongly unstable
airmass along and south of the early day storm outflow by Sat
afternoon with a sharpening dryline across western OK. Both
boundaries will be a focus for renewed storm development with
increasing storm coverage into Sat night as upglide again
strengthens. The combination and likelihood of multiple corridors
of stronger storms will yield multiple axis of heavy rains through
Saturday night.
Sunday into Sunday night continue to appear the as the most
widespread convective coverage as a deeper synoptic boundary moves
slowly southward into the region. Severe potential may remain
especially for areas that destabilize sufficiently by Sunday
afternoon ahead of the front. Also, the flooding potential will
continue to trend higher and guidance continues to favor NE OK
into NW AR as the zone of heaviest rainfall totals through Monday.
The holiday weekend will likely expose many to the increasing
flooding risk and flood safety messaging will remain a focus.
The widespread heaviest rains likely end on Monday however the
slow moving trough axis will maintain precip chances into Tuesday.
A brief dry period is possible by mid week. A return of northwesterly
flow aloft would lead toward a more unsettled period by late next
week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sat May 24 2025
Scattered showers and thunderstorms will be possible during the
first few hours of the forecast peirod. More widespread showers
and storms will arrive late tonight into early Saturday morning,
with reductions in ceilings and visibilities likely. Mainly VFR
conditions will prevail outside of thunderstorms until Saturday
evening when MVFR ceilings may become more prevalent. Any showers
and storms Saturday afternoon and evening will likely remain
rather isolated in nature.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 65 80 64 / 80 80 80 90
FSM 80 67 83 66 / 80 50 70 80
MLC 84 70 86 67 / 40 40 50 80
BVO 76 61 75 59 / 80 90 80 90
FYV 76 62 77 61 / 90 80 90 80
BYV 74 61 72 59 / 80 90 90 90
MKO 79 65 81 64 / 70 60 70 90
MIO 75 62 72 61 / 80 90 90 90
F10 81 67 83 65 / 60 60 70 90
HHW 84 71 88 68 / 20 20 30 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday evening for OKZ054>072.
AR...Flood Watch through Monday evening for ARZ001-002-010-011-019-
020.
&&
SHORT TERM...14
LONG TERM....07
AVIATION...05Hazardous Weather Outlook
National Weather Service Tulsa OK
Issued by National Weather Service Norman OK
525 PM CDT Fri May 23 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
525 PM CDT Fri May 23 2025
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA...Northeast OK.
ONSET...Late Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast OK/Northwest AR.
ONSET...Late Evening.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast OK/Northwest AR.
ONSET...Late Tonight.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast OK/Northwest AR.
ONSET...Late Evening.
DISCUSSION...
A few showers and thunderstorms will continue into the afternoon
and evening. An isolated severe storm is possible but not
expected. A better chance for severe weather will ramp up
overnight, especially towards dawn. Within these storms large
hail, damaging winds and isolated tornadoes may occur. Severe
weather is possible anywhere, but will focus north of I-40. Areas
of heavy rain may result in localized flash flooding as well. A
Flood Watch is in effect.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY AND MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY TO THURSDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Stormy weather persists through the weekend with thunderstorms,
some of which may be severe, continuing daily through at least
Monday. Presumably the risk of severe weather will start to
diminish with time as instability is used up, but it will not
completely subside at any point in the forecast. Due to the
repeated rounds of heavy rainfall, flash and river flooding is
likely. Flooding concerns become significant by Sunday and Monday
with at least moderate level flooding possible on some rivers.
More isolated showers and storms continue into the middle of next
week with lingering flooding likely.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
1207 AM CDT Sat May 24 2025
OKZ061-062-240545-
Rogers OK-Mayes OK-
1207 AM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ROGERS AND
NORTHWESTERN MAYES COUNTIES THROUGH 1245 AM CDT...
At 1207 AM CDT, Doppler radar indicated a strong thunderstorm 7 miles
west of Pryor, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pryor Creek... Snowdale State Park...
Adair... Pryor...
This includes Interstate 44 between mile markers 256 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3626 9543 3638 9553 3647 9523 3628 9516
TIME...MOT...LOC 0507Z 254DEG 24KT 3634 9544
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1223 AM CDT Sat May 24 2025
OKZ063-240600-
Delaware OK-
1223 AM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN DELAWARE COUNTY THROUGH
100 AM CDT...
At 1223 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
northwest of Jay, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Cayuga... Jay...
Zena... Dodge...
Grove... Honey Creek State Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3667 9462 3650 9462 3648 9461 3642 9461
3641 9487 3657 9495
TIME...MOT...LOC 0523Z 253DEG 24KT 3650 9487
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1229 AM CDT Sat May 24 2025
OKZ054-059-064-065-240615-
Osage OK-Okfuskee OK-Pawnee OK-Creek OK-
1229 AM CDT Sat May 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OSAGE...WESTERN
CREEK...PAWNEE AND NORTHWESTERN OKFUSKEE COUNTIES THROUGH 115 AM
CDT...
At 1229 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Maramec to near Chandler to
Dale. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Westport... Hominy...
Skedee... Shamrock...
Bristow... Walnut Creek State Park...
Boley... Mannford...
Hallett... Paden...
Oilton... Depew...
Jennings... Cleveland...
Blackburn... Milfay...
Silver City... Drumright...
Maramec... Osage...
This includes Interstate 44 between mile markers 178 and 194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 9703 3656 9615 3616 9628 3616 9630
3609 9630 3546 9645 3546 9647 3543 9649
3545 9655 3544 9657 3540 9653 3541 9658
3540 9662 3616 9662 3616 9682 3624 9682
3625 9692 3633 9693 3634 9703
TIME...MOT...LOC 0529Z 264DEG 35KT 3628 9673 3571 9690 3539 9704
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1242 AM CDT Sat May 24 2025
OKZ056-240615-
Nowata OK-
1242 AM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NOWATA COUNTY
THROUGH 115 AM CDT...
At 1242 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
west of Nowata, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Delaware... Nowata...
Lenapah...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3688 9555 3666 9553 3664 9581 3682 9581
TIME...MOT...LOC 0542Z 254DEG 20KT 3673 9575
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1249 AM CDT Sat May 24 2025
OKZ057-062-063-240615-
Craig OK-Delaware OK-Mayes OK-
1249 AM CDT Sat May 24 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CRAIG...NORTHWESTERN
DELAWARE AND NORTHEASTERN MAYES COUNTIES THROUGH 115 AM CDT...
At 1249 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles north of Adair to near Pensacola.
Movement was east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pensacola... Cherokee State Park...
Ketchum... Langley...
Disney Little Blue State Park... Spavinaw State Park...
Big Cabin... Strang...
Disney... Hoot Owl...
Cleora... Chloeta...
Spavinaw... Adair...
Vinita...
This includes Interstate 44 between mile markers 271 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3667 9500 3667 9495 3639 9482 3633 9519
3652 9533 3658 9533 3668 9500
TIME...MOT...LOC 0549Z 253DEG 27KT 3649 9525 3643 9513
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
1252 AM CDT Sat May 24 2025
OKZ054-059-060-064-240630-
Tulsa OK-Osage OK-Pawnee OK-Creek OK-
1252 AM CDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...NORTHERN
CREEK...PAWNEE AND WEST CENTRAL TULSA COUNTIES THROUGH 130 AM CDT...
At 1252 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
south of Osage, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Westport... Sand Springs...
Keystone State Park... Hominy...
Skedee... Walnut Creek State Park...
Mannford... Hallett...
Oilton... Jennings...
Cleveland... Blackburn...
Silver City... Maramec...
Osage... Terlton...
Avant... Pawnee...
Skiatook... Tulsa...
This includes Interstate 44 between mile markers 216 and 218.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 9681 3651 9600 3607 9602 3607 9662
3616 9662 3616 9679
TIME...MOT...LOC 0552Z 256DEG 34KT 3624 9641
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 86 km away, was scanning. The volume nearest the first event began at 06:16 UTC.
28 thunderstorm wind, 7 hail. Local standard time, as filed.
Baseball size hail damaged homes and vehicles.
A trained storm spotter measured 70 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Burbank measured 61 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Foraker measured 58 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Pawnee measured 64 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Wynona measured 61 mph thunderstorm wind gusts.
Thunderstorm wind gusts were measured to 73 mph south of Wynona.
The Oklahoma Mesonet station near Wynona measured 65 mph thunderstorm wind gusts.
Strong thunderstorm wind blew down trees, blew portions of a roof from a building, and blew down power lines.
Strong thunderstorm wind blew down trees, and snapped numerous large tree limbs onto power lines.
Strong thunderstorm wind blew the metal roof from a building, and blew down several large trees.
Strong thunderstorm wind snapped large tree limbs, and blew down power lines.
The Oklahoma Mesonet station near Talala measured 63 mph thunderstorm wind gusts.
Strong thunderstorm wind snapped numerous large tree limbs.
Strong thunderstorm wind blew down a large tree, snapped large tree limbs, and blew down fences.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down a tree onto a road, and snapped numerous large tree limbs.
Strong thunderstorm wind snapped numerous large tree limbs and blew down power lines.
Strong thunderstorm wind snapped large tree limbs.
The Oklahoma Mesonet station near Bixby measured 60 mph thunderstorm wind gusts.
Strong thunderstorm wind snapped numerous large tree limbs.
Strong thunderstorm wind blew the roof off a mobile home.
Thunderstorm wind gusts were measured to 63 mph in Chouteau.
Thunderstorm wind gusts were measured to 60 mph.
The Oklahoma Mesonet station near Hectorville measured 65 mph thunderstorm wind gusts.
The ASOS at the Muskogee Davis Regional Airport measured 69 mph thunderstorm wind gusts.
The Oklahoma Mesonet station near Stuart measured 58 mph thunderstorm wind gusts.
The ASOS at the McAlester Regional Airport measured 66 mph thunderstorm wind gusts.
Golf ball size hail damaged homes, businesses, and vehicles.
Strong thunderstorm wind damaged a metal roof of a building, and blew down trees and power lines.
Half dollar size hail damaged homes and vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262468, 1263347, 1267506, 1263363, 1263365, 1263587, 1263592, 1263590, 1263593, 1263698, 1263704, 1263694, 1263689, 1263594, 1263687, 1263692, 1267510, 1263603, 1263604, 1263700, 1263595, 1263596, 1263682, 1263597, 1263693, 1263602, 1263598, 1263599, 1263600, 1263601, 1263605, 1263606, 1263678, 1263684, 1263680.